MAUDE Adverse Event Report: LENSTEC BARBADOS INC. SOFTEC I; INTRAOCULAR LENS

LENSTEC BARBADOS INC. SOFTEC I; INTRAOCULAR LENS
Lot Number 180510
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 04/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The inspection was performed at 10x magnification using a stereoscopic microscope.The lens was in two pieces, divided by a cut through the center of the optic.The cross­ sectional inspection revealed smooth and straight edges and appeared to have been made by a sharp instrument.This cut was probably made to facilitate removal of the lens from the eye.Both haptics were intact.The lens was hydrated and the foreign particles were removed on further inspection.No other defects were noted.Lenstec was unable to sample any lenses from the batch as all devices have been sold.Additionally, there were no previous complaints received from this batch.A full audit of all batch documentation relating to the production of the lens was performed.The audit concluded that all procedures in manufacturing and packaging of the lens had been conducted correctly.Batch reconciliation was 100.0%.Based on the assessment of our batch documentation, lenstec can confirm that all procedures in the manufacturing and packaging of the lens were conducted correctly.In terms of the investigation, the defect seen was probably because of removing the lens from the eye.There was no evidence to suggest that any aspect of the lens was responsible for the vision loss experienced after surgery.Lenstec is therefore unable to determine a specific cause for this incident.Additionally, lenstec believes that the lens, its design and the manufacturing process are not at fault due to the extensive testing that we have performed on this model.Furthermore, lenstec is unable to comment on the suitability of the monarch iii d cartridge used.Lenstec therefore recommends that the user follow the instructions for use provided with the lens which indicates the compatible instruments and the procedure for correct implantation of the lens.
 
Event or Problem Description
Lenstec, inc.Received an email stating "decreased visual acuity.Implanted 3-piece lens.".

Brand Name
SOFTEC I
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
LENSTEC BARBADOS INC.
airport commercial centre
pilgrim road
christ church, BB170 92
BB  BB17092
MDR Report Key7541116
Report Number9613160-2018-00024
Device Sequence Number1861268
Product Code HQL
UDI-Device Identifier00844369029483
UDI-Public00844369029483
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P090022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date02/19/2023
Device Lot Number180510
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/24/2018
Initial Report FDA Received Date05/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1